MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and severely calcified superficial femoral artery.A 6.0mmx220mmx150cm (4f) sterling mr balloon catheter was advanced for dilation.During the procedure, the balloon ruptured upon first inflation at 14 atmospheres for 30 seconds.The device was removed without any problem, and the procedure was completed with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the shaft is stretched in multiple locations.Microscopic examination revealed no additional damage.Functional testing was performed by inflating the device but the stretching restricted the fluid from passing through to reach the balloon.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm the reported rupture.This concludes the product analysis.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22553125
Report Number2124215-2025-48613
Device Sequence Number21305794
Product Code LIT
UDI-Device Identifier08714729859659
UDI-Public(01)08714729859659(17)280401(10)36212888
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0036212888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown